A 21-year-old male asked:
Recently started taking probiotics, fish oil, calcium, and a multivitamin. i am getting really dry mouth and tongue feels numb/burnt? is it dehydration?
1 doctor answer • 2 doctors weighed in
High dose of Calcium: Some people experience dry mouth while taking calcium pills. High doses of calcium can reduce the amount of saliva in the body. Some people report extreme thirst while taking calcium pills. Chronic dry mouth can result in difficulty swallowing, digestive problems and/or reduced taste. Usually symptoms improve with a lower dose and increased fluid. See a doctor if symptoms persist.
Created for people with ongoing healthcare needs but benefits everyone.
5.1k viewsReviewed >2 years ago
Last updated Aug 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.